TLDR High doses of cyproterone acetate increase the risk of brain tumors in women, but the risk decreases after stopping the medication.
The study analyzed the risk of intracranial meningioma in 253,777 women aged 7-70 who used high-dose cyproterone acetate in France from 2007 to 2014. It compared 139,222 participants who received a cumulative dose of at least 3 g (exposed group) to 114,555 who received less than 3 g (control group). The study found a significantly higher incidence of meningioma in the exposed group (23.8 per 100,000 person-years) compared to the control group (4.5 per 100,000 person-years), with an adjusted hazard ratio of 21.7 for doses over 60 g. The risk remained 1.8 times higher in the exposed group even after discontinuing the drug for a year. Meningiomas were specifically located in the anterior and middle skull base and were also observed in a subgroup of 10,876 transgender participants. The study concluded that there is a strong dose-effect relationship between cyproterone acetate use and the risk of intracranial meningiomas, which decreases after stopping the treatment.View this study on bmj.com →
High doses of cyproterone acetate increase the risk of brain tumors in women, but the risk decreases after stopping the medication.